본문 바로가기
KERD
논문KCI 등재

A Case of Metronidazole-Induced Encephalopathy: Atypical Involvement of the Brain on MRI

1

조회

0

다운로드

1

인용

0

참고문헌

키워드

주제분류방사선과학

초록

Metronidazole is an antimicrobial agent widely used for the treatment of anaerobic infection or antibiotics-associated diarrhea. It is generally thought to be safe, but can induce reversible toxic encephalopathy in the case of excessive or cumulative over-dose. Metronidazole-induced encephalopathy generally demonstrates the characteristic features of typical lesion location and bilaterality on magnetic resonance imaging (MRI). We report a case of metronidazole-induced encephalopathy with the involvement of asymmetric white matter. To our knowledge, only a few cases have been reported with respect to white matter lesion characteristics on MRI with diffusion-weighted images.

Abstract

Metronidazole is an antimicrobial agent widely used for the treatment of anaerobic infection or antibiotics-associated diarrhea. It is generally thought to be safe, but can induce reversible toxic encephalopathy in the case of excessive or cumulative over-dose. Metronidazole-induced encephalopathy generally demonstrates the characteristic features of typical lesion location and bilaterality on magnetic resonance imaging (MRI). We report a case of metronidazole-induced encephalopathy with the involvement of asymmetric white matter. To our knowledge, only a few cases have been reported with respect to white matter lesion characteristics on MRI with diffusion-weighted images.

참고문헌 (9)

  1. Yoochang Bahn, "Metronidazole Induced Encephalopathy in a Patient with Brain Abscess", 대한신경외과학회지, 48(3), pp.301~304 (2010), 대한신경외과학회
  2. Kim E, "MR imaging of metronidazole-induced encephalopathy: lesion distribution and diffusion-weighted imaging findings", AJNR Am J Neuroradiol, 28, pp.1652~1658 (2007)[DOI]
  3. 박혜선, "항생제 연관 설사의 치료", 대한소화기학회지, 54(1), pp.5~12 (2009), 대한소화기학회
  4. Graves TD, "Reversible metronidazole-induced cerebellar toxicity in a multiple transplant recipient", J Neurol Sci, 285, pp.238~240 (2009)[DOI]
  5. Dow SW, "Central nervous system toxicosis associated with metronidazole treatment of dogs: five cases (1984-1987)", J Am Vet Med Assoc, 195, pp.365~368 (1989)
  6. Olson EJ, "Putative metronidazole neurotoxicosis in a cat", Vet Pathol, 42, pp.665~669 (2005)[DOI]
  7. Scharer K, "Selective alterations of Purkinje cells in the dog after oral administration of high doses of nitroimidazole derivatives (author's transl)", Verh Dtsch Ges Pathol, 56, pp.407~410 (1972)
  8. von Rogulja P, "Metronidazol encephalopathy in rats", Acta Neuropathol, 25, pp.36~45 (1973)[DOI]
  9. Ahmed A, "Reversible magnetic resonance imaging findings in metronidazole-induced encephalopathy", Neurology, 45, pp.588~589 (1995)[DOI]

관련 논문AI추천

이 간행물의 다른 논문 (9건)